Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 99, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 28, 2025, 2:45 PM MDT for Grant County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2025, 2:45 PM MDT (20:45 UTC)
- Expired
- Jul 28, 2025, 5:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 12:37 PM MDT, 2 hours 8 minutes earlier. Its key messages:
- Updated at 1157 AM MDT Mon Jul 28 2025
- Best rain chances will be today and tomorrow with flash flooding being the primary hazard.
- High pressure influences the area starting Wednesday and remains over the area through the weekend focusing storm chances westward and over the area mountains.
- Lingering moisture keeps temperatures near to below average throughout the work week becoming warmer than average over the weekend thanks to high pressure.
Area forecast discussion, Jul 28, 12:37 PM MDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1237 PM MDT Mon Jul 28 2025
...New DISCUSSION, AVIATION, FIRE WEATHER...
.KEY MESSAGES...
Updated at 1157 AM MDT Mon Jul 28 2025
- Best rain chances will be today and tomorrow with flash
flooding being the primary hazard.
- High pressure influences the area starting Wednesday and
remains over the area through the weekend focusing storm
chances westward and over the area mountains.
- Lingering moisture keeps temperatures near to below average
throughout the work week becoming warmer than average over the
weekend thanks to high pressure.
&&
.DISCUSSION...
Issued at 1157 AM MDT Mon Jul 28 2025
High pressure to the east will continue to funnel in monsoonal
moisture today and tomorrow. Moisture content in the atmosphere is
above average with this mornings sounding reading a PW value of
1.36” which is right around the 90th percentile. In addition,
dewpoints across the area are in the 50s and 60s with the best
moisture out east. Today will be an active day with the biggest
concern being flash flooding from storms, but also monitoring
gusty outflow winds over locations out west with the blowing dust
threat as well. The Lordsburg Playa and many locations along the
I-10 corridor in and around Deming and traveling west to the AZ
border have been notorious this year for dust. The area mountains
fire off around mid-day today with more isolated to scattered
activity in the lowlands. The Gila region and locations west of
the Rio Grande Valley look to be the prime area for heavy rain
tonight. Looks like convection and showers persist into the
overnight hours with some lingering showery activity possible
Tuesday morning.
Moisture sticks around Tuesday with the monsoonal plume
overhead. A theme we have noticed over the years is if one general
area gets a lot of rain the day prior, the ground is too wet/takes
longer for the ground to heat up leading to little to no
convection in that area over the next day. Looks fairly likely
that locations west of the RGV will have the best rain chances
today but CAMs are suggesting locations east of the RGV could be
the best chances for storms on Tuesday afternoon. Either way, the
biggest impacts from storms will be torrential rainfall leading to
flash flooding and gusty outflow winds. Looks like lingering
storms and showers are possible Tuesday and into Wednesday but
doesn’t look as widespread as it does for tonight. High pressure
retrogrades westward and looks to settle over the area by
Thursday. As this high pressure moves westward, this shifts the
monsoonal plume over western locations of the CWA and AZ which is
where storm chances will be best. High pressure will start to
gradually warm and somewhat dry out the area Thursday and Friday.
Recycled moisture trapped under the high pressure will allow for a
more typical monsoon day with scattered thunderstorms in the area
mountains and isolated storms later in the desert lowlands both
days.
&&
.AVIATION...
(18Z TAFS)
Issued at 1157 AM MDT Mon Jul 28 2025
An active monsoon day can be expected with thunderstorms possible
at all terminals this afternoon bringing gusty outflow winds and
heavy rain with storms. Possible BLDU from outflows near KDMN.
Continued thunderstorms and showers headed into the late afternoon
and evening hours. Looks like showery activity with embedded
thunderstorms persists heading into the overnight hours. All
terminals have a good chance to see some sort of rain after 00Z
lasting through the morning hours tomorrow.
&&
.FIRE WEATHER...
Issued at 1157 AM MDT Mon Jul 28 2025
Best thunderstorm chances will be today and tomorrow as abundant
moisture is available in the atmosphere which will allow for
storms to produce heavy rainfall leading to flash flooding. Gusty
outflow winds with storms expected with the gustiest winds being
near locations bordering AZ. The monsoonal plume of moisture gets
shoved west of the Rio Grande Wednesday which is where storm
chances can be focused with more isolated to scattered coverage
elsewhere. High pressure gets settled overhead Thursday and Friday
allowing for temperatures to warm with storm chances continuing,
just more of a typical monsoon day with scattered thunderstorms in
the area mountains and isolated converge in the lowlands. Min RH
values stay above critical thresholds each day through Saturday
with a possible return of critical RHs Sunday. Winds stay light at
5-10 mph each afternoon outside of thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 73 93 73 97 / 60 30 30 20
Sierra Blanca 66 90 66 92 / 60 30 10 10
Las Cruces 67 88 67 92 / 60 40 50 30
Alamogordo 66 88 67 92 / 50 50 30 40
Cloudcroft 50 67 50 69 / 60 60 30 60
Truth or Consequences 67 87 68 90 / 70 50 40 50
Silver City 61 82 62 85 / 70 70 50 70
Deming 68 91 68 95 / 70 50 50 40
Lordsburg 67 90 67 92 / 70 60 60 70
West El Paso Metro 70 91 73 94 / 60 30 30 30
Dell City 70 93 70 96 / 40 30 10 10
Fort Hancock 73 95 73 98 / 60 40 20 20
Loma Linda 65 85 67 88 / 50 40 20 20
Fabens 71 93 72 96 / 60 30 20 10
Santa Teresa 69 90 70 92 / 60 40 40 30
White Sands HQ 70 90 71 93 / 50 50 40 40
Jornada Range 66 88 68 92 / 60 50 50 40
Hatch 67 90 69 94 / 70 50 50 50
Columbus 69 90 70 94 / 70 50 50 30
Orogrande 67 87 67 91 / 50 40 30 30
Mayhill 56 79 56 79 / 60 60 20 60
Mescalero 55 77 55 80 / 60 60 30 70
Timberon 55 76 55 78 / 50 60 30 50
Winston 58 79 58 83 / 60 70 40 70
Hillsboro 62 87 63 90 / 70 50 50 60
Spaceport 66 87 67 91 / 70 40 40 50
Lake Roberts 57 83 57 86 / 70 70 60 70
Hurley 63 84 64 87 / 70 50 50 70
Cliff 65 90 65 92 / 70 70 50 70
Mule Creek 63 88 62 89 / 60 70 40 70
Faywood 63 84 65 87 / 70 50 50 70
Animas 67 90 67 92 / 60 60 60 70
Hachita 65 87 66 90 / 70 60 60 60
Antelope Wells 65 87 66 90 / 70 70 70 60
Cloverdale 63 84 64 86 / 80 70 70 70
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Flood Watch through this evening for Central Grant County/Silver
City Area-Eastern Black Range Foothills-Southern Gila
Foothills/Mimbres Valley-Southern Gila Region
Highlands/Black Range-Upper Gila River Valley.
Flood Watch from 3 PM MDT this afternoon through late tonight
for Lowlands of the Bootheel-Northern Dona Ana County-
Sierra County Lakes-Southern Dona Ana County/Mesilla Valley-
Southwest Desert/Lower Gila River Valley-Southwest
Desert/Mimbres Basin-Uplands of the Bootheel-West Central
Tularosa Basin/White Sands.
&&
FORECASTER...37-SlusherIn the hours before
Special weather statement, Jul 28, 2:07 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service El Paso TX
207 PM MDT Mon Jul 28 2025
NMZ401-426-282030-
Upper Gila River Valley NM-
Southern Gila Region Highlands/Black Range NM-
207 PM MDT Mon Jul 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GRANT COUNTY
THROUGH 230 PM MDT...
At 206 PM MDT, Doppler radar was tracking a strong thunderstorm near
Meadow Creek, moving southwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lake Roberts, Hill Canyon, Meadow Creek, Sapillo Creek Valley, Trout
Valley, Lake Roberts Heights, Cherry Creek Campground, McMillan
Campground, Portions of the Gila Wilderness, and Signal Peak Lookout.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3312 10828 3308 10812 3289 10817 3298 10844
TIME...MOT...LOC 2006Z 022DEG 10KT 3303 10823
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KSThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:12 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 2 hr |
| Jul 27, 6:19 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 29 min |
| Jul 27, 6:48 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Jul 27, 8:07 PM MDT | Dust Storm Warning | EPZ | Hidalgo | 36 min |
| Jul 27, 9:32 PM MDT | Dust Storm Advisory | EPZ | Hidalgo | 118 min |
| Jul 27, 10:33 PM MDT | Dust Storm Warning | EPZ | Hidalgo | 57 min |
| Jul 28, 5:16 AM MDT | Flood Watch | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 23 hr |
| Jul 28, 1:21 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 114 min |
| Jul 28, 1:42 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Jul 28, 1:51 PM MDT | Flash Flood Warning | EPZ | Grant | 2 hr |
| Jul 28, 1:59 PM MDT | Flash Flood Warning | EPZ | Otero | 2 hr |
| Jul 28, 2:07 PM MDT | Special Weather Statement | EPZ | Grant | 23 min |
| Jul 28, 2:47 PM MDT | Flash Flood Warning | EPZ | Otero | 2 hr |
| Jul 28, 3:35 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 115 min |
| Jul 28, 4:06 PM MDT | Areal Flood Advisory | EPZ | Grant | 114 min |
| Jul 28, 4:27 PM MDT | Dust Storm Warning | EPZ | Hidalgo | 48 min |
| Jul 28, 4:30 PM MDT | Dust Storm Advisory | EPZ | Hidalgo | 2 hr |
| Jul 28, 4:57 PM MDT | Dust Storm Warning | EPZ | Hidalgo | 24 min |
| Jul 28, 5:02 PM MDT | Dust Storm Warning | EPZ | Luna | 43 min |
| Jul 28, 5:54 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 2 hr |
| Jul 28, 5:58 PM MDT | Special Weather Statement | EPZ | 32 min | |
| Jul 27, 6:44 PM MDT | Areal Flood Advisory | EPZ | El Paso | 17 min |
| Jul 27, 7:01 PM MDT | Flash Flood Warning | EPZ | El Paso | 104 min |
| Jul 27, 7:04 PM MDT | Flash Flood Warning | EPZ | El Paso | 58 min |
| Jul 27, 9:00 PM MDT | Special Weather Statement | EPZ | Hudspeth | 30 min |
| Jul 27, 9:28 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 2 hr |
| Jul 27, 9:41 PM MDT | Areal Flood Advisory | EPZ | El Paso | 3 hr |
| Jul 28, 2:09 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
| Jul 28, 2:53 PM MDT | Areal Flood Advisory | EPZ | El Paso | 112 min |
| Jul 28, 3:44 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
| Jul 28, 4:04 PM MDT | Areal Flood Advisory | EPZ | El Paso | 116 min |
| Jul 28, 4:35 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 115 min |
| Jul 28, 5:26 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 2 hr |
| Jul 28, 5:45 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.